# SDR R8AM2012021900001

- Difficulty date: February 17, 2012
- Submitted: April 19, 2012
- Operation: Air carrier
- Aircraft: N982Z
- Make and model: Doug DC3C
- Aircraft serial: 12947
- Engine: Pwa R183090C
- Propeller: Hamstd 23E50
- System (JASC): 6110 · Propeller Assembly
- Part: Propeller
- Condition: Contaminated
- Location: Left
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSTALLED PROPELLERS AND FOUND THE LEFT PROPELLER TO BE OUT OF BALANCE AND A MAXIMUM OF 1500 ENGINE RPM USED,  DETERMINED THAT INCREASED RPM COULD CAUSE DAMAGE TO ENGINE, SHUTDOWN PERFORMED AND PROPELLERS CHANGED.  LEFT PROPELLER PUT ON NR 2 ENGINE AND RT PROPELLER PUT ON NR 1.  RAN ACFT, OUT OF BALANCE CONDITION FOLLOWED PROPELLER.  REMOVED PROPELLER AND RETURNED TO REPAIR STATION.  RECEIVED AND INSTALLED BOTH PROPELLERS IN PROPER POSITIONS & RAN ACFT.  FOUND NR 1 TO STILL BE OUT OF BALANCE.  CHANGED POSITIONS AGAIN & OUT OF BALANCE FOLLOWED PROP.  PROP WAS CHECKED BY ELECTRONIC DYNAMIC BALANCING EQUIPMENT AND FOUND TO BE OUT OF BALANCE.  FOUND OIL IN BLADE SHANK.
